Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Red and itchy scrotum, sores in groin, prescribed fluconazole, Should I be concerned about HSV2?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions

I am a 42 year old male who weighs 172 lbs. I am healthy so far with no allergies besides hay fever.

On the Thursday the 10'th of November I woke up to four small sores in my groin area in the right side crease between my abdomen and leg about two inches above my penis. The sores were small and looked like pimples with white heads. The were round in shape and two were larger than the other two but were about 1/8". About the size of a normal pimple. There were painless when I touched them and they were circular in shape. The first two healed up by tuesday and but the smaller two are still there two weeks later and a couple smaller sores have popped up.

Since then I have noticed my scrotum has been really red and itchy. also, I feel raw in the creases of my crotch like I am getting jock itch.

I was stressing out this could be HSV-2 because I had protected (condom) sex with a new partner two weeks prior to the sores. I have been feeling great and had no flue like symptoms, fever prior to the pimples appearing.

I went to my physician two days ago and described to him my symptoms. He stated my symtoms did not appear to sound like HSV-2 because during an initial outbreak it would have been more widespread and painful. He examined my genitals and noted the sores appeared bacterial in nature. He grabbed a
black light and noted my hair around my scrotum was slightly glowing in the light. He stated this was indicative of a fungal or yeast infection.
He noted my scrotum was bright red.

I asked him again if I should be concerned about HSV-2 and he said no but offered a blood test. I declined.

He prescribed me two doses of Fluconazole tablets. (150mg) taken a week apart.

Just a little additional history. I know it sounds gross but the past couple of months after mastrabating I remembered I have gotten in the habit of using my dirty socks I wore to clean up with by wiping myself clean. This could explain the fungal/yeast infection but what about the sores?
*Why havent the sores healed up after 2 weeks? The couple that healed still have redish skin.
*Should I still be concerned about HSV 2?

Thanks in advance!
Posted Wed, 25 Apr 2012 in Sexually Transmitted Diseases
Answered by Dr. Aparna Kohli 7 hours later

Thanks for posting your query.

The sores, that you currently have, can be explained by infection caused by a fungus called Candida albicans. This is a very persistent organism and can take time to heal.
It is more common in people who have poor hygiene.

Since you had protected intercourse, there is no reason for you to worry about HSV-2. This virus is sexually transmitted and you are completely safe under the given circumstances.
Apart from the medications suggested to you, I also suggest you to take the following measures:
•     Keep the area scrupulously clean and dry.
•     Also, it would be better if you could wear cotton or woolen underclothes.
•     Always remember to wash your hands thoroughly after you touch an infected area.

I hope I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor